Alert archive / Louisiana / Tornado Warnings in 2024

Tornado Warning 94, NWS Lake Charles, LA

December 28, 2024Beauregard Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Dec 28, 2024, 7:17 AM CST for Beauregard Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 28, 2024, 7:17 AM CST (13:17 UTC)
Expired
Dec 28, 2024, 7:45 AM CST
In force
28 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Beauregard Parish, LA

The radar

The Ft Polk radar (KPOE), 50 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2024-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2024-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2104 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
1.7
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted.

635 
WFUS54 KLCH 281317
TORLCH
LAC011-281345-
/O.NEW.KLCH.TO.W.0094.241228T1317Z-241228T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
717 AM CST Sat Dec 28 2024

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Northeastern Beauregard Parish in southwestern Louisiana...

* Until 745 AM CST.

* At 717 AM CST, a severe thunderstorm capable of producing a tornado
  was located near Longville, or 7 miles east of Singer, moving
  northeast at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Tulla around 725 AM CST.

Other locations impacted by this tornadic thunderstorm include
Bundick Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3074 9299 3057 9328 3064 9338 3088 9325
      3088 9318
TIME...MOT...LOC 1317Z 219DEG 16KT 3066 9329 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Tingler
2 follow-up statements
257 
WWUS54 KLCH 281329
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
729 AM CST Sat Dec 28 2024

LAC011-281345-
/O.CON.KLCH.TO.W.0094.000000T0000Z-241228T1345Z/
Beauregard LA-
729 AM CST Sat Dec 28 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM CST FOR
NORTHEASTERN BEAUREGARD PARISH...

At 729 AM CST, a severe thunderstorm capable of producing a tornado
was located over Tulla, or 10 miles east of Singer, moving northeast
at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  De Ridder and Tulla around 735 AM CST.

Other locations impacted by this tornadic thunderstorm include
Bundick Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3076 9302 3063 9323 3070 9334 3088 9325
      3088 9318
TIME...MOT...LOC 1329Z 219DEG 16KT 3070 9325 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Stigger/87
612 
WWUS54 KLCH 281339
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
739 AM CST Sat Dec 28 2024

LAC011-281349-
/O.EXP.KLCH.TO.W.0094.000000T0000Z-241228T1345Z/
Beauregard LA-
739 AM CST Sat Dec 28 2024

...THE TORNADO WARNING FOR NORTHEASTERN BEAUREGARD PARISH WILL EXPIRE
AT 745 AM CST...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 300 PM CST for southwestern
Louisiana.

&&

LAT...LON 3076 9302 3063 9323 3070 9334 3088 9325
      3088 9318
TIME...MOT...LOC 1339Z 219DEG 16KT 3073 9322 

$$

Stigger/87

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 28, 5:56 AM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Dec 28, 5:56 AM CST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
556 AM CST Sat Dec 28 2024

...New AVIATION...

.SHORT TERM...
(Today through Monday night)
Issued at 333 AM CST Sat Dec 28 2024

An active weather day is expected today.

Thick fog is currently blanketing the area with most locations
having a vis of 1/2 mile or less. Dewpoints have risen into the
mid 60s to around 70 as moisture continues to increase. Fog will
continue through sunrise, however mixing will increase fairly
quickly this morning which will allow fog to dissipate earlier
than most local radiational fog events. Lift is already
increasing with spotty showers developing along the I-10 corridor
which may allow for brief and spotty breaks in the dense fog to
develop before sunrise.

An approaching short wave over West TX will quickly push
east/northeast today. Lift will continue to increase this morning as
this disturbance draws closer. Ample moisture and instability, an
increasing LLJ, and steep mid lvl lapse rates will combine over
the local area to produce severe weather late this morning through
this afternoon and early evening. SPC has increased the threat
level to moderate (risk lvl 4 of 5) for a portion of the region
including sections of the East TX Lakes area and Central LA for
the potential of large hail, strong winds, and long lived
tornadoes, however severe weather is possible for the entire area.
As lift and instability increases through the morning and mid day
discrete cells are anticipated to develop before a squall line
eventually sweeps through during the afternoon and early evening.

The vigorous short wave and associated cold front will push east
of the area tonight with a modest cool down and drier weather
expected for Sunday and early next week.

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 333 AM CST Sat Dec 28 2024

Late Monday and early Tuesday a low pressure system will move
across the mid Mississippi Valley with a cold front pushing to the
gulf coast. This front will usher in more seasonable weather for
the second half of the week

&&

.AVIATION...
(12Z TAFS)
Issued at 542 AM CST Sat Dec 28 2024

LIFR conditions will persist for most of the TAF cycle as a result
of low VIS from dense fog or heavy showers / thunderstorms.
Showers are ongoing, with severe weather likely later this morning
through the evening hours.

Post front, showers and storms will clear the area, however that
will open the door for another round of fog very early tomorrow
morning.

&&

.MARINE...
Issued at 333 AM CST Sat Dec 28 2024

Dense fog will linger along the coast through early morning. Winds
will increase after sunrise with a moderate onshore flow expected
through much of the day. Thunderstorms can also be expected today
which may cause locally higher winds and seas.

A cold front will push through tonight with a light to moderate
offshore flow anticipated into Monday. A stronger front is
expected Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  73  52  68  47 / 100  50   0   0
LCH  75  54  69  51 /  90  30   0   0
LFT  76  58  71  51 /  90  70   0   0
BPT  77  54  72  52 /  90  10   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 7 AM CST this morning for LAZ027>033-
     044-045-055-073-074-141>143-152>154-241>243-252>254.

TX...Dense Fog Advisory until 7 AM CST this morning for TXZ180-201-
     259>262-515-516-615-616.

GM...Dense Fog Advisory until 7 AM CST this morning for GMZ430-432-
     435-436-450-452-455.

&&

SHORT TERM...05
LONG TERM....05
AVIATION...87

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 7:49 AM CSTSevere Thunderstorm WarningLCHRapides26 min
Dec 28, 7:50 AM CSTSpecial Weather StatementLCHBeauregard25 min
Dec 28, 7:51 AM CSTSpecial Weather StatementLCHVernon24 min
Dec 28, 8:04 AM CSTTornado WarningLCHRapides26 min
Dec 28, 8:07 AM CSTTornado WarningLCHBeauregard38 min
Dec 28, 8:29 AM CSTSevere Thunderstorm WarningLCHRapides15 min
Dec 28, 8:52 AM CSTRiver Flood WarningLCHRapides24 days
Dec 28, 8:52 AM CSTRiver Flood WarningLCHBeauregard4 days
Dec 28, 8:52 AM CSTRiver Flood WarningLCHBeauregard, Calcasieu29 days
Dec 28, 12:29 PM CSTSpecial Weather StatementLCHVernon31 min
Dec 28, 2:58 PM CSTSevere Thunderstorm WarningLCHVernon62 min
Dec 28, 3:26 PM CSTSpecial Marine WarningLCH64 min
Dec 28, 3:29 PM CSTTornado Warning Tornado observedLCHVernon31 min
Dec 28, 3:41 PM CSTTornado Warning Tornado observedConsiderable damage threatLCHCameron49 min
Dec 28, 3:46 PM CSTSevere Thunderstorm Warning Considerable damage threatLCHRapides, Vernon59 min
Dec 28, 3:55 PM CSTTornado WarningLCHRapides, Vernon35 min
Dec 28, 4:18 PM CSTSevere Thunderstorm Warning Considerable damage threatLCHAllen, Beauregard, Evangeline, Rapides, Vernon57 min
Dec 28, 4:23 PM CSTTornado Warning Tornado observedConsiderable damage threatLCHCameron40 min
Dec 28, 4:29 PM CSTFlash Flood WarningLCHRapides, Vernon3 hr
Dec 28, 4:37 PM CSTSevere Thunderstorm Warning Considerable damage threatLCHAcadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 1 more53 min
Dec 28, 4:45 PM CSTSpecial Marine WarningLCH45 min
Dec 28, 5:05 PM CSTSevere Thunderstorm WarningLCHCameron55 min
Dec 28, 5:09 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry66 min
Dec 28, 5:10 PM CSTTornado Warning Tornado observedLCHAvoyelles, Evangeline, Saint Landry35 min
Dec 28, 5:26 PM CSTTornado Warning Tornado observedConsiderable damage threatLCHCameron34 min
Dec 28, 5:38 PM CSTSevere Thunderstorm WarningLCHAcadia, Jefferson Davis, Lafayette, Saint Landry, Vermilion52 min
Dec 28, 5:55 PM CSTSevere Thunderstorm WarningLCHCameron, Vermilion65 min

Nearby

Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.